Abstract

Three and four generalized Lorentzians in two variables have been obtained to approximate the Voigt function by using the asymptotical Padé method. The accuracy has been greatly improved with respect to the one and two generalized Lorentzian approximations reported in a previous paper. Furthermore, the four Lorentzian function is always positive for all values of the normalized collision width and line separation. This approximation gives an accuracy for most of the values of better than 0.0001, and in the worst region the absolute error is ~0.001. In the limits of low and high pressure adequate limit functions are obtained. A four generalized Lorentzian gives a reliable and easily calculable approximation to the Voigt function for most of the experimental needs.

© 1981 Optical Society of America

Full Article  |  PDF Article

Corrections

Julio Puerta and Pablo Martin, "Three and four generalized Lorentzian approximations for the Voigt line shape: errata," Appl. Opt. 22, 19-19 (1983)
https://www.osapublishing.org/ao/abstract.cfm?uri=ao-22-1-19

OSA Recommended Articles
Generalized Lorentzian approximations for the Voigt line shape

Pablo Martin and Julio Puerta
Appl. Opt. 20(2) 259-263 (1981)

Three and four generalized Lorentzian approximations for the Voigt line shape: errata

Julio Puerta and Pablo Martin
Appl. Opt. 22(1) 19-19 (1983)

Generalized Lorentzian approximations for the Voigt line shape: errata

Pablo Martin and Julio Puerta
Appl. Opt. 20(15) 2601-2601 (1981)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (3)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (2)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (25)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription